Heh. The title of this post makes me think of Ron Weasley, Harry Potter’s best friend in the popular series. Woops … there I go again, getting off subject!
Recently someone asked me if Lupron is seriously as bad-a$$ as I keep making it out to be. And whether the side effects have gotten better with time. I’m sure I’ve pretty much painted a nasty picture of how it’s like to be on it, especially with all the blob (oops, meant to type blog ) posts I’ve written on it … but I figured I would share this with the rest of us IF-ers or Endo-babes out there.
I wish I could tell you that being on Lupron gets better with time. If I had to be completely honest, I would say absolutely not.
I still get those d*mn hot flashes. I pretty much expect to get them about 3 times every hour, lasting about 5-10 minutes at a time. I swear, it feels like I have enough heat in me to generate power for a third world country! They’re no longer that bad at night for me … but that was probably solved by stripping down to a tank top and undies for pajamas and by having that clip-on fan blowing directly on me. But despite that, it still hasn’t stopped me from getting up at least once or twice in the middle of the night … grrr. So you could probably add sleep deprivation to the list of side effects!
As for the headaches … they’re still there. But I do find that the more I keep myself hydrated, the less frequent I get the headaches. So, I’m trying ot make it a point to keep myself hydrated. Of course, the more I drink the more I sweat it off with those hot flashes. For me personally, I’d rather deal with the hotflashes than deal with with those horrible headaches …
But the thing that affects me the most is the range of emotions I’ve experienced since being on it. I’m either really static (no emotion at all) or extremely happy and passionate about something or sad and totally withdrawn from everything. No in between. And because I’ve been really stressed lately because of work … I think I’ve been bouncing literally back and forth between being passionately happy and completely deflated. And, let me tell you … that gets pretty frickin’ exhausting.
However, the one thing that has been good about it (yes, there is actually a plus side to it), is that I haven’t had any severe pelvic or abdominal cramping / pain . And I haven’t had any extremely nasty visits from Aunt Flo. But that of course, is because Lupron is supposed leave Aunt Flo waiting at the train station. Which, for someone who’s got some pretty nasty endometriosis, is an absolutely wonderful thing.
So while I’m aggrevated to be on this loopy medication … I know “the end” results (reducing the symptoms of endometriosis) more than justifies “the means” … it’s just “the means” is one h*ll of a b*tchy ride
0 Replies to “Loopy Ron”
Good Lord – one hell of a bitchy ride indeed!!! You’d think that they could come up with a medication without quite such vicious side-effects!!!
I’m here from NaComLeavCom & Australia
I hope Lupron treats the endo and the nasty bitchy ride eases off to a gentle rollercoaster.
I have a few friends with endo but I know nothing about it.
All the best … keeping a sense of humour helps keep the dream alive.
My Little Drummer boys
Ugh. I felt exactly like that on provera – which isn’t supposed to cause that.
I’m sorry it’s such eternal suckitude.
It sucks that you’ve got to go through that! You would think that with all the available techonology in the world, they might be able to come up with medications that don’t have such sever and constrant side-effects!
Sorry bout the side effects – I have to say, that picture sums up neatl how I felt coming home to my air conditioning.
So sorry about the icky side effects. What an emotional ride!
I can’t take Lupron because it oversuppresses me, but I’ve had the pleasure of hot flashes as a result of Bravelle. Not fun!
It’s a Faustian bargain. I’m glad you’ve come up with some good coping mechanisms, and turned them into tips that will certainly help others.
I know I’ll keep them in mind for any future dates I may have with Lady Lupron.
I hear you. I did syneral for one whole year, a year of snorting and menopause, and here was the kicker for me (and I don’t think I’m normal so don’t panick). I had a diagnostic lap right before I started syneral and one right when I finished and there was no reduction at all in the endo, none, nadda, zero. I did have pain relief for a year, but the actual disease didn’t shrink, it just didn’t grow. From what I understand, I’m the exception and not the rule on lupron, so don’t go doing anything drastic…
oh my god the emotional changes, I wasn’t myself, it’s surprising how much hormones actually contribute to personality!
hang in there, hope it’s all worth it for you in the end
I’m sorry you’re having to suffer through those awful side effects, and I hope it won’ t be much longer, and it will all be worth it in the end.
And on the flip side, I appreciate your honesty – it’s important for those of us who aren’t there yet to know what to expect when/if we do get there…
Thanks Em. You rock.
So sorry that Lupron is sucking so badly for you…
Here from NCLM. That title made me think of my friend Ron. We used to get drunk together every night. 🙂
Sorry you’re having so many Lupron issues. I hope that you won’t have to put up with those s/e any longer than you have to, and hope that it all works out! 🙂 Keep you in my prayers!
If it is an consolation, I have phantom pains where I used to get my injections and it still itches there? Isn’t that strange? I feel like Chlomid effed up my body for life, I always had a bit of a tummy however now it has really expanded. Sorry if that was TMI.
BTW – I tagged you, see my blog!
Chat soon and hang in there girl 🙂
I was just checking in to say hello — I haven’t checked in since I watched your boys win the cup…
I hate medication.
Which, of course reminds me, I forgot my am progesterone.
Heh. Nice title! I don’t know much about Lupron, but I do know about terrible headaches. I feel for you with that side effect. Headaches are the WORST…